Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 27, 2000, 3:58 AM CDT for Allen County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2000, 3:58 AM CDT (08:58 UTC)
- Expired
- Aug 27, 2000, 4:15 AM CDT
- In force
- 17 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Allen County, KY
The radar
The Nashville radar (KOHX), 65 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 270859 SVRSDF KYC003-270915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 358 AM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 415 AM CDT * AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HALFWAY...OR ABOUT 12 MILES SOUTHEAST OF BOWLING GREEN...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTSVILLE AROUND 405 AM CDT MAYNARD AROUND 410 AM CDT HOLLAND AROUND 415 AM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. KIRKPATRICK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 27, 2:00 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 AM EDT SUN AUG 27 2000 FORECAST PROBLEMS THIS AM CENTER ON 1ST PD POPS AND ANY CHC ON MONDAY. AT 07Z TSRA WERE MOVING INTO FAR WRN FORECAST AREA (FA). SCTD SHRA WERE EAST OF THIS AREA. MODELS IN FAIR AGREEMENT WITH MOST FIELDS...BUT DIFFER SOME IN DETAILS. AVN TOO SLOW WITH PRECIP SO WILL GO WITH FASTER ETA/NGM. BELIEVE NGM IS TOO STRONG WITH VORT MAX AT 48H SO WILL GO DRIER THAN NGM QPF FOR LAST PERIOD. SCATTERED PRECIP WILL LINGER ACROSS FA THIS AM...ESPECIALLY IN SOUTH. WILL CONTINUE CURRENT FORECAST MENTION OF MORNING AM PRECIP. FINAL CONFIGURATION OF ZONES WILL BE TWEAKED AT ISSUANCE TIME DEPENDING OF PRECIP COVERAGE AND STATUS OF WW 712. ATMS REALLY DOES NOT STABILIZE THIS AFTN ACROSS FA. HOWEVER...NO REAL TRIGGER FOR MOST AREAS...JUST THE LINGERING BOUNDARY TO SW. K INDICES DECREASE ACROSS NRN FA...BUT REMAIN DECENT IN SW. WILL ADD A SLIGHT CHANCE OF STORMS THIS AFTN IN BWG AREA. M/CLR TO P/CLDY CONDITIONS TONIGHT WITH LOWEST TEMPS IN THE EAST. ON MONDAY...UPPER RIDGE BUILDS INTO AREA WITH WARMER TEMPS ALOFT. BOUNDARY STILL JUST TO WEST...BUT WITH RIDGE BUILDING SEE MINIMAL CHANCE OF PRECIP. WILL TREND AGAIN JUST BELOW FWC NUMBERS TODAY AND WILL GO CLOSE TO GUIDANCE TONIGHT/MONDAY. .SDF...NONE CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:53 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 37 min |
| Aug 27, 3:01 AM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 14 min |
| Aug 27, 3:43 AM CDT | Severe Thunderstorm Warning | LMK | Warren | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.